Translate this page into:
Minoxidil-induced hypertrichosis in a 4-year-old child
Shyam B Verma
18, Amee Society, Near Rajanigandha Apartments, Diwalipura, Vadodara - 390 015, Gujarat, India
|How to cite this article:
Verma SB. Minoxidil-induced hypertrichosis in a 4-year-old child. Indian J Dermatol Venereol Leprol 2016;82:304-305
A 4-year-old girl presented with hypertrichosis of forehead and sides of face 5 weeks after being prescribed 5% topical minoxidil lotion for treatment of alopecia areata on both parietal areas. There was no history of receiving topical and/or systemic corticosteroids.
|Figure 1: (a and b) Hypertrichosis of the forehead and cheeks|
Minoxidil prescribed for the scalp is known to cause hypertrichosis on other skin areas, too. This adverse effect is probably mediated by inadvertent transfer of the topical application since only an insignificant amount of about 1.4% of the dose applied gets absorbed systemically.
Declaration of patient consent
The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.